Influencer Dies Seeking Treatment for Underarm Sweating

Bekijk hier (semi) wetenschappelijke artikelen over overmatig zweten.

Moderators: Erje, Thijs

Plaats reactie
Thijs
Site Admin
Site Admin
Berichten: 2442
Lid geworden op: di 26 apr 2005, 22:45
Contacteer:

Influencer Dies Seeking Treatment for Underarm Sweating

Bericht door Thijs »

Influencer Dies Seeking Treatment for Underarm Sweating
By Dejania Oliver

July 29, 2021 -- Odalis Santos Mena, a 23-year-old social media influencer, athlete, bodybuilder, and fitness competitor, recently died of cardiac arrest while seeking treatment for underarm sweating.

The condition, called underarm hyperhidrosis, was being treated at a “wellness center” in Mexico. Mena was to have a miraDry treatment, which, while expensive, is a known to be a safe and effective procedure.

“Ideally, what you're doing is you're heating up the sweat glands and the underarms and destroying them,” says Adam Friedman, MD, a professor and chair of dermatology at the George Washington University School of Medicine and Health Sciences. “So, in essence, you're removing the source of the problem, which are the current sweat glands.”

Mena's death has been linked to anesthesia that was given by someone who wasn’t a trained anesthetist, and a drug reaction between that anesthesia and medications and supplements she was using, according to the International Hyperhidrosis Society.

MiraDry is an FDA-cleared, handheld medical device. It’s used as a nonsurgical underarm procedure that's supposed to be performed with local anesthesia, usually involving only numbing the armpit area, not "general" or "full" anesthesia that puts a person in a sleep-like, unconscious state. MiraDry is designed for use only by a trained, licensed medical professional.

In Mena’s case, it is not the treatment that was the problem, it was the apparent lack of communication between practitioner and patient.

“I think the intake is certainly important, so someone who is well-versed in how to do that and also is thinking broadly about everything you need to know about the person before administering anesthesia is really important,” Friedman says. “I don't know exactly where the drop in communication occurred, but this should not have happened.”

There are many types of anesthesia and, when used properly, they are considered safe. Anesthesiologist Christopher Troianos, MD, told the Cleveland Clinic that anesthesia is safer now because of advances in medicine and technology.

“In the 1960s and 1970s, it wasn’t uncommon to have a death related to anesthesia in every 1 in 10,000 or 20,000 patients,” he said. “Now it’s more like 1 in every 200,000 patients -- it’s very rare.”

New research shows that nearly 5% of the world's population has excessive sweating, or hyperhidrosis. Friedman says people should be aware that it’s a real condition and can be disabling.

The condition can look different in different people. Some sweat through their feet, some have sweaty palms, and others sweat through their shirt. Regardless of where you sweat, the effects can be damaging.

When you sweat too much, it can be hard to know it is a problem, since sweating is a natural response your body has to lower your temperature. Friedman believes Mena’s story not only serves as disease awareness, but also as a reminder to be vigilant when it comes to your health.

“The era of taking a practitioner’s word as law is no more. I think, on the flip side, just be cautious where you get your information from,” he says. “It's about going to reputable sources for information. There's actually a lot of good information about how to find the right person. You just have to look.”

Bron: https://www.webmd.com/heart-disease/new ... m-sweating

Heftig :cry
Thijs
Site Admin
Site Admin
Berichten: 2442
Lid geworden op: di 26 apr 2005, 22:45
Contacteer:

Re: Influencer Dies Seeking Treatment for Underarm Sweating

Bericht door Thijs »

Meer info.... https://www.dailymail.co.uk/news/articl ... ating.html

Later zal ik hier met een reactie van dermatoloog Wim Venema komen....
Thijs
Site Admin
Site Admin
Berichten: 2442
Lid geworden op: di 26 apr 2005, 22:45
Contacteer:

Re: Influencer Dies Seeking Treatment for Underarm Sweating

Bericht door Thijs »

Hier de reactie van dermatoloog Wim Venema, onze medisch adviseur:
Het is natuurlijk vreselijk dat zo’n jong iemand is overleden rondom een miraDry behandeling. De vraag is natuurlijk of een dergelijke situatie in Nederland en België kan optreden?

Het overlijden heeft plaatsgevonden tijdens het toedienen van de verdoving in een cosmetische Mexicaanse kliniek die niet gecertificeerd was om deze behandeling uit te voeren door onvoldoende gekwalificeerd personeel. De miraDry behandeling met het apparaat zelf was nog niet begonnen.

Ik kan alleen spreken over Nederland en België omdat ik daar de situatie goed ken. Klinieken die in deze landen de behandeling willen uitvoeren worden getraind en beoordeeld waarna zij een kwaliteitskeurmerk ontvangen.

Daarnaast bleek de overledene, een bekende vlogger en bodybuilder, clenbuterol te gebruiken. Clenbuterol is een hormoon wat spiervorming positief kan beïnvloeden. Het kan als bijwerking hartritmestoornissen veroorzaken. Dit is helaas niet actief uitgevraagd door de kliniek. Ik kan mij goed voorstellen dat de lidocaïne en adrenaline die worden gebruikt tijdens de verdoving in combinatie met de clenbuterol aanleiding hebben gegeven tot hartritmestoornissen met uiteindelijk de dood tot gevolg.

In mijn ogen is de behandeling veilig maar moet de behandeling niet als een tussendoortje worden gezien. Er is wel degelijk een medisch aspect. Wil je de behandeling laten uitvoeren check dan altijd of je te maken hebt met een gecertificeerde kliniek en vraag of er een dokter met ervaring in het toedienen van lokale verdoving aanwezig is. Geef door of je allergieën hebt en welke medicijnen of andere producten je gebruikt ook als dit niet expliciet gevraagd wordt. Op die manier is en blijft de miraDry behandeling een veilig alternatief voor de permanente vermindering van okselzweten.
Plaats reactie